Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 124, NWS Kansas City, MO

July 8, 2016Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 8, 2016, 10:56 AM CDT for Cooper County, Missouri. It took effect at Jul 8, 2016, 11:17 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 10:56 AM CDT (15:56 UTC)
In effect from
Jul 8, 2016, 11:17 AM CDT
Expired
Jul 9, 2016, 2:44 PM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

323 
WGUS43 KEAX 081556
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1056 AM CDT FRI JUL 8 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-091556-
/O.NEW.KEAX.FL.W.0124.160708T1617Z-160709T1944Z/
/BONM7.1.ER.160708T1617Z.160708T1800Z.160708T1944Z.UU/
1056 AM CDT FRI JUL 8 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until Saturday afternoon.
* At 10:30 AM Friday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 16.9 feet by this afternoon. The river will fall 
  below flood stage by this afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.7   Fri 10 AM   16.9 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
2 follow-up statements
914 
WGUS83 KEAX 082003
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
303 PM CDT FRI JUL 8 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-092003-
/O.CON.KEAX.FL.W.0098.000000T0000Z-160710T1415Z/
/BLVM7.2.ER.160703T0656Z.160705T2300Z.160709T1415Z.NO/
303 PM CDT FRI JUL 8 2016

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Sunday morning.
* At  2:45 PM Friday the stage was 29.3 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Saturday morning.
* At 29.0 feet...Livestock in pastures along the river may be 
  endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   29.3   Fri 03 PM   28.7 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-092002-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-160710T0039Z/
/BONM7.1.ER.160708T1607Z.160708T2200Z.160709T0039Z.UU/
303 PM CDT FRI JUL 8 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Saturday evening.
* At  2:30 PM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by late
  this afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.9   Fri 02 PM   17.1 late this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
 

$$
399 
WGUS83 KEAX 090107
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
807 PM CDT FRI JUL 8 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-091200-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-160709T1200Z/
/BONM7.1.ER.160708T1607Z.160709T0030Z.160709T1200Z.UU/
807 PM CDT FRI JUL 8 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Saturday morning.
* At  7:30 PM Friday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   17.4   Fri 07 PM   17.3 early Saturday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:38 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 8, 6:38 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
638 AM CDT FRI JUL 8 2016

.Discussion...
Issued at 350 AM CDT FRI JUL 8 2016

Another challenging day on the fcst front as overnight convection
has laid out an outflow boundary which has now stalled across
southern portions of the fcst area. Meanwhile...a synoptic scale
front is expected to arrive later this morning and also stall just
short of the I-70 corridor by afternoon while an upstream
shortwave/remnant MCV now over western Kansas advances east in
zonal flow aloft. The combination of these features along with a
destabilizing environment should set the stage for developing
convection across southern portions of the fcst area by this
afternoon. Fcst model suggest strong instability south of the
synoptic front by this afternoon with 0-6 km bulk shear of 30-35 kts
supportive of marginally severe storms later today. With high
precipitable water remaining in place (on the order of 2" in
spots)...strong wind gusts and isolated marginally severe hail will
be possible with the strongest activity. The bulk of activity should
come to an end during the evening hours.

Heading into tonight...fcst models continue to show nocturnal
shwr/storm activity across the Central Plains as the low-level jet
strengthens with time. Per this morning's model runs...best
influence from the jet should be positioned to our west and have
reduced pops from the Route 65 corridor eastward was a result. While
we cannot rule out some isolated activity sliding east into our area
during the early morning hours...the prevailing thought is that much
of this activity should remain upstream.

Its usually difficult to pin down any one particular item of interest
in the summertime patterns across this part of the U.S. and the
upcoming couple of days certainly will not disappoint. Through much
of the day on Saturday...heights should build across the area as
ridging develops across the Central and Northern Plains.
Meanwhile...the GFS and to a lesser extent the NAM and ECMWF show an
undulation rotating south along the eastern periphery of the
developing ridge...with this feature slowly tracking south into the
Ozarks Saturday night and through the day on Sunday. For now...all
models seem to keep the bulk of shwr/storm development with this
feature to the south of our area...however a northward jog may shift
the expected rain axis further north. In any event...have maintained
slgt chc and chc mention through the weekend across the southern
zones to account for this possibility.

Otherwise...remaining portions of the fcst look to remain unsettled
as long range models continue to hint at a boundary...or series of
boundaries stalling across our area as disturbances pass well to our
north. Considering the time of year along with the fact that long
range models continue to show the Gulf remaining wide open...see very
little reason not to carry mentionable pops through the conclusion of
the fcst period. Temps look to remain near normal through the period
as zonal flow returns to the Nation's Heartland.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 638 AM CDT FRI JUL 8 2016

Early morning VSBY restrictions will quickly give way to VFR
conditions today as high pressure noses in from the north. Fcst
models continue to hint at developing convection this afternoon along
a lingering frontal boundary...however the bulk of this activity
should remain south of area terminals. Winds will continue to veer
to the east today before becoming mostly calm by this evening.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...32
Aviation...32
Hazardous weather outlook, Jul 7, 3:29 PM CDT, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT THU JUL 7 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-082030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
329 PM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 ANOTHER ROUND OF STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE
ANTICIPATED THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION TO
DANGEROUS CLOUD-TO-GROUND LIGHTNING...PRIMARY HAZARD WILL BE GUSTY TO
POSSIBLY DAMAGING WINDS. HAIL, AS WELL AS A TORNADIC THREAT, CANNOT
BE RULED OUT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO NEXT WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:54 PM CDTSpecial Weather StatementEAXCass36 min
Jul 8, 12:13 AM CDTSpecial Weather StatementEAXCass32 min
Jul 8, 12:48 AM CDTSpecial Weather StatementEAXCooper42 min
Jul 8, 1:28 AM CDTSpecial Weather StatementEAXCooper32 min
Jul 8, 1:57 AM CDTSpecial Weather StatementEAXCooper48 min
Jul 8, 2:03 AM CDTAreal Flood AdvisoryEAXCooper3 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.